MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, the tip of a micropuncture transitionless stiffened cannula access set's wire separated upon removal of the device.Access was obtained in the femoral artery.The access site was not calcified or scarred, and resistance was not reported upon insertion or removal of the device.The device was not advanced through a previously-placed closure device.The wire fragment remains in the subcutaneous tissue.
 
Event or Problem Description
Additional information was received 17jan2023, 30jan2023, and 31jan2023.The tip of the outer sheath/cannula separated in the patient upon removal and remains in the patient¿s subcutaneous tissue.The wire guide was then damaged upon pulling the wire from the separated cannula.No part of the unraveled/separated wire remained in the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: b5, h6 (annexg)= the tip of the unraveled/separated wire guide did not remain in the patient; however, the tip of the catheter separated and remains in the subcutaneous tissue.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the device, the wire was unraveled and the tip was separated.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h6 (annex a) h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during an unknown procedure, the tip of a micropuncture transitionless stiffened cannula access set's wire separated upon removal of the device.Access was obtained in the femoral artery.The access site was not calcified or scarred, and resistance was not reported upon insertion or removal of the device.The device was not advanced through a previously placed closure device.It was originally reported that the wire fragment remains in the subcutaneous tissue.Upon return and initial evaluation of the device, the wire was unraveled, and the tip was separated.Additional information was received 17jan2023, 30jan2023, and 31jan2023.The tip of the outer sheath/cannula separated in the patient upon removal and remains in the patient¿s subcutaneous tissue.The wire guide was then damaged upon pulling the wire from the separated cannula.No part of the unraveled/separated wire remained in the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device (wire guide) was also conducted.One used wire guide from the mpis set was returned for investigation.The wire was elongated just past the solder joint, and the distal end was elongated and unraveled.The tip of the wire was not present.The outer sheath/cannula was not returned to cook.A document-based investigation evaluation was performed.The device history record (dhr) for the reported lot number found no relevant non-conformances.A component lot found one relevant non-conformance; however, the non-conforming product was scrapped.A search of complaint history found no other related complaints for this lot number received from the field.The product ifu states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage¿remove the dilator and the wire guide, leaving the introducer catheter in place.¿ wire or catheter embolism is listed as a potential adverse event.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook has concluded that component failure unrelated to manufacturing contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15939169
Report Number1820334-2022-01822
Device Sequence Number20419756
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)250914(10)14957282
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number14957282
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/12/2022
01/17/2023
03/27/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/03/2023
02/03/2023
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown